Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Women's Health

Canesten for a yeast infection

08/06/2008

Question:

I have never had a yeast infection before. I have red, swollen, itchy and whit discharge. I am not sexualy active so that is the only thing that I think it could be. My family doctor is on holidays so I went to the drug store and bought Canesten 1. I used the tablet last night and now I have alot more discharge and it is like chalk.I am going to see my doctor next week rahter it gets better or not. I decided to try this in the the mean time. Could this be from the tablet that I used or is the yeast infection getting worse?

Answer:

Canesten is “clotrimazole”, an antifungal medication that is a very useful medicine to treat vaginal yeast infections. What you are describing sounds very much like a vaginal yeast infection. What you are experiencing may be the infection is getting BETTER. Wait a day or two; if the discharge persists, try another treatment, and then see your doctor as planned.

For more information:

Go to the Women's Health health topic, where you can:

Response by:

W. Fred Miser, MD W. Fred Miser, MD
Associate Professor of Family Medicine
Director of Ohio State Medicine Residency Program
College of Medicine
The Ohio State University